Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 7, NWS Lubbock, TX

April 5, 200613 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 5, 2006, 3:58 PM CDT for 13 counties in Texas. It took effect at Apr 6, 2006, 10:18 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 3:58 PM CDT (20:58 UTC)
In effect from
Apr 6, 2006, 10:18 AM CDT
Expired
Apr 6, 2006, 7:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 71 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 052058
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
358 PM CDT WED APR 5 2006


TXZ025-026-031-032-036-037-039>042-061000-
/O.NEW.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/
HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-
GARZA-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...
DICKENS...SPUR...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST
358 PM CDT WED APR 5 2006

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY. 

WESTERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY EARLY
AFTERNOON THURSDAY. THESE WINDS WILL RESULT IN PATCHY BLOWING
DUST. A HIGH FIRE DANGER WILL ALSO ACCOMPANY THE STRONG WINDS. WINDS
WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ021>024-027>030-033>035-061000-
/O.NEW.KLUB.HW.A.0001.060406T1600Z-060407T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH
358 PM CDT WED APR 5 2006

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

WESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE WITH
OCCASIONAL GUSTS APPROACHING 60 MPH BY MIDDAY THURSDAY. THESE
WINDS WILL RESULT IN AREAS OF BLOWING DUST REDUCING VISIBILITIES. 
A HIGH FIRE DANGER WILL ALSO EXIST.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
2 follow-up statements
000 
WWUS74 KLUB 060906
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
406 AM CDT THU APR 6 2006

TXZ036-062100-
/O.UPG.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/
/O.NEW.KLUB.HW.W.0002.060406T1600Z-060407T0000Z/
CROSBY-
INCLUDING THE CITIES OF...CROSBYTON...RALLS
406 AM CDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY EARLY
AFTERNOON. WIND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE. THESE
WINDS WILL RESULT IN AREAS OF BLOWING DUST. NEAR OPEN FIELDS
BLOWING DUST MAY CAUSE A SHARP REDUCTION IN VISIBILITY. WINDS WILL
DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...PARTICULARLY
OF HIGH PROFILE VEHICLES...SHOULD STAY OFF THE ROAD TODAY OR USE
EXTREME CAUTION IF YOU MUST TRAVEL. A DRIVER CAN EASILY LOSE
CONTROL OF A VEHICLE DUE TO SUDDEN STRONG GUSTS OF WIND.

$$

TXZ021>024-027>030-033>035-062100-
/O.UPG.KLUB.HW.A.0001.060406T1600Z-060407T0000Z/
/O.NEW.KLUB.HW.W.0002.060406T1600Z-060407T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH
406 AM CDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WESTERLY WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE BY EARLY
AFTERNOON. WIND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE. THESE
WINDS WILL RESULT IN AREAS OF BLOWING DUST. NEAR OPEN FIELDS OR
CONSTRUCTION SITES BLOWING DUST MAY CAUSE A SHARP REDUCTION IN
VISIBILITY. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING
HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...PARTICULARLY
OF HIGH PROFILE VEHICLES...SHOULD STAY OFF THE ROAD TODAY OR USE
EXTREME CAUTION IF YOU MUST TRAVEL. A DRIVER CAN EASILY LOSE
CONTROL OF A VEHICLE DUE TO SUDDEN STRONG GUSTS OF WIND.

$$

TXZ038-043-044-062100-
/O.EXA.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/
KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT
406 AM CDT THU APR 6 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY EARLY
AFTERNOON. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE. THESE WINDS
WILL RESULT IN PATCHY BLOWING DUST. WINDS WILL DIMINISH GRADUALLY
DURING THE EARLY EVENING HOURS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS.

$$

TXZ025-026-031-032-037-039>042-062100-
/O.CON.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
406 AM CDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

WEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY EARLY
AFTERNOON. WIND GUSTS OF 50 TO 55 MPH ARE LIKELY. THESE WINDS
WILL RESULT IN AREAS OF BLOWING DUST AND SOME LOCAL RESTRICTIONS
TO VISIBILITY. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY
EVENING HOURS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS.

$$
000 
WWUS74 KLUB 061518
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1018 AM CDT THU APR 6 2006

TXZ039>042-070000-
/O.UPG.KLUB.WI.Y.0007.060406T1600Z-060407T0000Z/
/O.EXB.KLUB.HW.W.0002.060406T1518Z-060407T0000Z/
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST
1018 AM CDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WESTERLY WINDS WILL BE IN THE 30 TO 40 MPH RANGE THROUGH THE AFTERNOON.
WIND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE. THESE WINDS WILL
RESULT IN AREAS OF BLOWING DUST. NEAR OPEN FIELDS OR CONSTRUCTION
SITES BLOWING DUST MAY CAUSE A SHARP REDUCTION IN VISIBILITY.
WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...
PARTICULARLY OF HIGH PROFILE VEHICLES...SHOULD STAY OFF THE ROAD
TODAY OR USE EXTREME CAUTION IF YOU MUST TRAVEL. A DRIVER CAN
EASILY LOSE CONTROL OF A VEHICLE DUE TO SUDDEN STRONG GUSTS OF
WIND.

$$

TXZ021>024-027>030-033>036-070000-
/O.EXT.KLUB.HW.W.0002.060406T1518Z-060407T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS
1018 AM CDT THU APR 6 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

WESTERLY WINDS WILL BE IN THE 30 TO 40 MPH RANGE THROUGH THE
AFTERNOON. WIND GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE. THESE
WINDS WILL RESULT IN AREAS OF BLOWING DUST. NEAR OPEN FIELDS OR
CONSTRUCTION SITES BLOWING DUST MAY CAUSE A SHARP REDUCTION IN
VISIBILITY. WINDS WILL DIMINISH GRADUALLY DURING THE EARLY EVENING
HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...
PARTICULARLY OF HIGH PROFILE VEHICLES...SHOULD STAY OFF THE ROAD
TODAY OR USE EXTREME CAUTION IF YOU MUST TRAVEL. A DRIVER CAN
EASILY LOSE CONTROL OF A VEHICLE DUE TO SUDDEN STRONG GUSTS OF
WIND.

$$

TXZ025-026-031-032-037-038-043-044-070000-
/O.EXT.KLUB.WI.Y.0007.060406T1518Z-060407T0000Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
1018 AM CDT THU APR 6 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS WILL BE IN THE 25 TO 35 MPH RANGE THROUGH THE AFTERNOON.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE. THESE WINDS WILL RESULT
IN PATCHY BLOWING DUST. WINDS WILL DIMINISH GRADUALLY DURING THE
EARLY EVENING HOURS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:50 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 5, 3:50 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
350 PM CDT WED APR 5 2006

.SHORT TERM...
ACTIVE WEATHER IS ANTICIPATED WITH THE POTENTIAL FOR A SIGNIFICANT
FIRE WEATHER THREAT THURSDAY.

ANALYSIS INDICATES MODEST LOW LEVEL CONVERGENCE IN VICINITY THE
CAPROCK...WHERE A DRYLINE WILL SHARPEN LATER TODAY. A POTENT STORM
SYSTEM IS NOTED OVER THE WESTERN U.S. PER VAPOR IMAGERY...AND MID/
UPPER LEVEL CLOUDS HAVE INCREASED IN ADVANCE OF THIS FEATURE AS
SOUTHWESTERLY FLOW OVERSPREADS THE FORECAST AREA.

THE FIRST ORDER OF BUSINESS WILL BE A CHANCE OF THUNDERSTORMS...
MAINLY OVER THE SOUTHERN ROLLING PLAINS THIS EVENING. THE AIRMASS
EAST OF THE DEVELOPING DRYLINE IS NOTABLY UNSTABLE WITH UP TO
2500J/KG OF CAPE. FORECAST SOUNDINGS/SATELLITE TRENDS HAVE SUGGESTED
STRONG INHIBITION THUS FAR...HOWEVER HIGH BASED CONVECTION APPEARS
TO BE INITIATING OVER THE EASTERN PERMIAN BASIN. WILL MAINTAIN 20 TO
30 PERCENT GRIDDED POPS OVER THE SOUTHEASTERN FA IN PROXIMITY TO
BEST CONVERGENCE/INSTABILITY. RAIN/STORM CHANCES MAY BE REALIZED AS
CONVECTION THAT INITIATES OVER THE PERMIAN BASIN PROPAGATES
NORTHEAST AS THE LOW LEVEL JET DEVELOPS THIS EVENING. PROFILES
SUGGEST A POTENTIAL FOR LOCALLY DAMAGING WIND GUSTS GIVEN DEEPLY
MIXED BOUNDARY LAYER...WITH INSTABILITY/SHEAR CONTRIBUTING TO A
LESSER THREAT OF HAIL. THAT SAID...CONVECTIVE THREAT IS CONDITIONAL
GIVEN NOTABLE BUT WEAKENING INHIBITION.

CONCERNS FOR SENSIBLE WEATHER ARE ON THE INCREASE FOR THURSDAY...AS
THE WESTERN U.S. LOW EJECTS EAST OVER THE SOUTHERN/CENTRAL PLAINS.
THE DRYLINE WILL MIX EAST OF THE AREA EARLY IN THE DAY AS WESTERLY
WINDS INCREASE AND VERY DRY AIR SPREADS OUT OF NEW MEXICO. SURFACE
PRESSURE GRADIENTS/MID LEVEL HEIGHT GRADIENTS SUPPORT 30 TO 40MPH
SUSTAINED WINDS ON THE HIGHER ELEVATIONS OF THE CAPROCK/LLANO
ESTACADO PER LOCAL WIND STUDY. NUMERICAL GUIDANCE SUPPORTS THIS CONCLUSION.
ADVISORY CRITERIA WINDS APPEAR TO BE A GIVEN OVER ALL BUT THE LOWER
ELEVATIONS OF THE SOUTHERN SOUTH PLAINS. MSLP GRADIENTS OF
5MB/100MI...DEPTH OF MIXING...40-45KT 850 TO 700MB WINDS SUGGEST
SEVERAL SEVERE GUSTS ARE POSSIBLE. WILL POST A HIGH WIND WATCH WHERE
CONFIDENCE IS HIGHEST OVER THE NORTHWESTERN ZONES...WITH AN ADVISORY
ELSEWHERE EXCEPT THE SOUTHEASTERN ZONES.

.LONG TERM...
CONSENSUS BUILDING TOWARDS A SECONDARY PORTION OF THE UPPER LOW
DROPPING SOUTHEAST JUST TO OUR EAST ON FRIDAY. THIS WILL MAINTAIN A
STIFF NORTHWESTERLY WIND AND DRIVE COLD FRONT INTO THE AREA BY
AFTERNOON. NEAR-SATURATION OF THE AIRMASS MAY OCCUR ACROSS THE
EASTERN PANHANDLE IN LOWER TO MID LEVELS...PREVIOUS FORECAST SEEMS
ADEQUATE INDICATING CLOUD INCREASE FOR NOW.

FROM THERE...PATTERN EASES DRAMATICALLY WITH UPPER RIDGE BUILDING
INTO THE SOUTHERN ROCKIES AND THEN SOUTHERN PLAINS OVER THE WEEKEND.
INCREASED WARMUP A TAD FOR SUNDAY WITH LATEST HEIGHT TRENDS. A WAVE
APPEARS WILL PASS STILL AROUND TUESDAY...THOUGH NOW APPEARING EVEN A
LITTLE DRIER THAN EARLIER. ANYWAY...WILL RETAIN NO MENTION OF
THUNDER WITH LATEST INDICATIONS SHOWING BEST CHANCES STAYING OFF TO
THE EAST. SOUTHWEST FLOW ALOFT AND MILD WEATHER WILL CONTINUE IN THE
MIDDLE OF THE WEEK WITH PERIODS OF HIGH CLOUDS AND SURFACE LEE
TROUGH THE MAIN RESULTS. FEW LONG TERM CHANGES.  MCQUEEN

.FIRE WEATHER...
A POTENTIALLY DANGEROUS FIRE WEATHER SITUATION IS EXPECTED THURSDAY.
WESTERLY 20 FOOT WINDS SUSTAINED IN THE 20 TO 30MPH RANGE WILL USHER
IN SINGLE DIGIT/TEEN TD/S OVER THE WESTERN FA. THIS WILL RESULT IN
RH VALUES FROM 8 TO 12 PERCENT. COORDINATION WITH NWS IMETS/TFS
TODAY SUGGEST VEGETATION/FUELS REMAIN PRIND FOR EXPLOSIVE FIRE
GROWTH GIVEN THESE CONDITIONS. OF MOST CONCERN IS THE ANTICIPATED
PROLONGED DURATION OF STRONG WESTERLY WINDS. GIVEN THREAT OF
DANGEROUS WIND DRIVEN WILDFIRES...AGREE WITH SPC/S DAY 2 FIRE
WEATHER OUTLOOK THAT CHARACTERIZES THIS AS AN EXTREMELY CRITICAL
FIRE WEATHER PATTERN...AND WE WILL HIGHLIGHT THIS IN TEXT/GRAPHICAL
PRODUCTS INCLUDING A SPECIAL WEATHER STATEMENT AND RED FLAG WARNING.

.AVIATION...
WESTERLY WINDS WILL INCREASE TO/NEAR 30KT IN VICINITY OF THE LUBBOCK
INTERNATIONAL AIRPORT BY MIDDAY THURSDAY. VISIBILITIES WILL LIKELY
BE REDUCED DUE TO BLOWING DUST /POSSIBLY SMOKE/ DURING THE LATE
AFTERNOON HOURS. AN AIRPORT WEATHER WARNING WILL LIKELY BE REQUIRED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        50  70  39  65 /   0   0   0   0
TULIA         54  73  41  66 /  10   0   0   0
PLAINVIEW     56  73  42  68 /  10   0   0   0
LEVELLAND     56  73  44  70 /  10   0   0   0
LUBBOCK       57  75  44  70 /  10   0   0   0
BROWNFIELD    58  77  44  71 /  10   0   0   0
CHILDRESS     61  80  48  70 /  20   0   0  10
SPUR          61  80  47  73 /  20   0   0  10
ASPERMONT     64  84  49  75 /  20   0   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THURSDAY TO 9 PM THURSDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...
COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE...
HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...
PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM.

WIND ADVISORY FROM 11 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: CHILDRESS...COTTLE...CROSBY...DICKENS...GARZA...
HALL...LYNN...MOTLEY...TERRY...AND YOAKUM.

HIGH WIND WATCH FROM 11 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...COCHRAN...FLOYD...
HALE...HOCKLEY...LAMB...LUBBOCK...PARMER...AND SWISHER.

&&

20/05
Hazardous weather outlook, Apr 5, 12:53 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1253 PM CDT WED APR 5 2006

TXZ021>044-061100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1253 PM CDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS
AFTERNOON OR THIS EVENING...MAINLY OVER THE SOUTHERN ROLLING
PLAINS AND THE EXTREME SOUTHEASTERN SOUTH PLAINS. ANY STORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND
GUSTS AND PERHAPS HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND AND FIRE DANGER

VERY STRONG WESTERLY WINDS...SUSTAINED BETWEEN 25 AND 40 MPH...WILL
BRING THE POTENTIAL FOR DANGEROUS WIND DRIVEN WILDFIRES AND BLOWING
DUST TO MUCH OF THE REGION THURSDAY. WIND GUSTS COULD REACH SEVERE
LIMITS...PARTICULARLY OVER THE EXTREME SOUTHWESTERN PANHANDLE AND
THE NORTHWESTERN SOUTH PLAINS...AND THESE GUSTS COULD POSE A THREAT
OF MINOR WIND DAMAGE.

.SPOTTER ACTIVATION STATEMENT...

STORM SPOTTERS OVER THE SOUTHERN ROLLING PLAINS AND THE EXTREME
SOUTHEASTERN SOUTH PLAINS SHOULD REMAIN ALERT TODAY GIVEN A
CONDITIONAL SEVERE WEATHER THREAT.

IN ADDITION...LOCAL OFFICIALS AND EMERGENCY MANAGEMENT PERSONNEL
AREAWIDE SHOULD REMAIN ALERT FOR HIGH WINDS AND POTENTIALLY
DANGEROUS FIRE WEATHER THREATS THURSDAY. CONTINUE TO MONITOR FOR
LATER UPDATES FROM THE NATIONAL WEATHER SERVICE IN LUBBOCK.

In the hours before

Special weather statement, Apr 5, 3:57 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
357 PM CDT WED APR 5 2006

TXZ021>044-061000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
357 PM CDT WED APR 5 2006

...STRONG WINDS...BLOWING DUST AND EXTREME FIRE DANGER THURSDAY...

...WEATHER TO FAVOR POTENTIALLY DANGEROUS WIND DRIVEN WILDFIRES...

...USE EXTREME CAUTION AND AVOID THE USE OF OPEN FLAMES OR SPARKS...

NATIONAL WEATHER SERVICE METEOROLOGISTS ARE MONITORING A STORM
SYSTEM THAT WILL BRING STRONG WESTERLY WINDS TO MUCH OF WEST TEXAS
ON THURSDAY. THESE WINDS WILL USHER IN VERY DRY AIR AND SPREAD
PATCHY BLOWING DUST OVER THE REGION. ALTHOUGH LIGHT PRECIPITATION
HAS FALLEN OVER THE AREA IN RECENT WEEKS...A SEVERE DROUGHT REMAINS
IN PROGRESS. VEGETATION OVER THE SOUTH PLAINS REGION REMAINS DRY...
PROVIDING CURED FUELS AND A HIGH FIRE DANGER.

GIVEN A PROLONGED PERIOD OF SUSTAINED WINDS IN THE 25 TO 40 MPH
RANGE AND RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND TEENS
THURSDAY AFTERNOON...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL
EXIST. ANY OUTDOOR FIRE WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW
INTO A DANGEROUS WIND DRIVEN WILDFIRE.

RESIDENTS ARE URGED TO EXERCISE EXTREME CAUTION THURSDAY...AND AVOID
THE USE OF OPEN FLAMES OR SPARKS. DO NOT THROW CIGARETTES ON THE GROUND
OR FROM VEHICLES.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:39 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more13 hr
Apr 5, 3:44 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more36 hr
Apr 5, 3:58 PM CDTHigh Wind WatchLUBBailey, Briscoe, Castro, Cochran, Floyd, Hale and 5 more12 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.